Nebraska, 2011Damaging Wind in Nebraska, July 11, 2011
July 11, 2011 · NWS GLD · 1 event in 1 county or zone
Decaying thunderstorms produced a large area of strong outflow winds which moved across southern Nebraska overnight, resulting in a 68 mph wind gust at the McCook airport, and tree damage in town.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Decaying thunderstorms produced a large area of strong outflow winds which moved across southern Nebraska overnight, resulting in a 68 mph wind gust at the McCook airport, and tree damage in town.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 11, 10:50 PM CST, 16 minutes earlier.
Area forecast discussion, Jul 11, 10:50 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1050 PM MDT MON JUL 11 2011
.DISCUSSION...
200 PM MDT MON JUL 11 2011
TONIGHT-THURSDAY NIGHT...UPPER HIGH CURRENTLY CENTERED OVER
TENNESSEE WILL PUSH TOWARD THE WEST AND EXPAND OVER THE CENTRAL
AND SOUTHERN PLAINS WHILE AN UPPER LEVEL LOW AND ASSOCIATED TROUGH
REMAIN ACROSS THE PACIFIC WEST/NORTHWEST. MONSOONAL MOISTURE WILL
CONTINUE AS WILL DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS.
ALONG WITH THE THREAT OF SEVERE WEATHER WILL BE FLOODING/FLASH
FLOODING...ESPECIALLY ACROSS THE NORTHWEST 1/2-1/3 OF THE AREA
WHERE 1 AND 3 HOUR FLASH FLOOD GUIDANCE BELOW 2 INCHES WHILE
ACROSS FAR SOUTHWEST NEBRASKA 1/3/6 HOUR GUIDANCE BELOW 1.7
INCHES. HIGH TEMPERATURES TUESDAY AND WEDNESDAY IN THE UPPER 80S
NORTHWEST TO UPPER 90S FAR EAST...LOW 90S NORTHWEST TO NEAR 104
HILL CITY TO LEOTI THURSDAY.
FRIDAY-MONDAY...UPPER LEVEL RIDGE WILL BE OVER THE AREA THROUGH
THE PERIOD. 850 TEMPERATURES SUPPORT DAILY HIGH TEMPERATURES WELL
INTO THE 90S AND LOW 100S. IT APPEARS THAT AREAL COVERAGE OF
SHOWERS AND THUNDERSTORMS WILL DIMINISH A BIT WITH BETTER 700-300
MOISTURE GETTING PUSHED BACK INTO COLORADO BY THE END OF THE
PERIOD.
007
&&
.AVIATION...
1050 PM MDT MON JUL 11 2011
FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL AT BOTH KMCK
AND KGLD THROUGH EFFECTIVE TAF PERIOD. A FEW SHOWERS/THUNDERSTORMS
WILL BE POSSIBLE AT BOTH TERMINALS EARLY IN THE TAF PERIOD...WITH
RADAR INDICATING MAIN AREA OF SHOWERS/THUNDERSTORMS MOVING NORTH OF
KMCK...AND IS NOT EXPECTED TO PASS DIRECTLY OVER TERMINAL. ACTIVITY
MAY LINGER WITHIN VICINITY OF KMCK THROUGH ABOUT 10Z BASED ON SHORT
RANGE GUIDANCE. REDEVELOPMENT IS POSSIBLE AS EARLY AS 21Z TUE AT
BOTH TERMINALS...HOWEVER GUIDANCE HAS BEEN TOO EARLY ON PRODUCING
CONVECTION THE PAST FEW DAYS WITH CURRENT PATTERN...AND BETTER
CHANCES TUE APPEAR TO BE NORTH AND WEST. FOR NOW HAVE KEPT CB GROUP
STARTING 21-22Z TUE...WITH VCTS GROUPS AFTER 00-01Z.
DR
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 11, 2:45 PM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MDT MON JUL 11 2011
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
245 PM MDT MON JUL 11 2011 /345 PM CDT MON JUL 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH
MIDNIGHT...MAINLY ALONG AND WEST OF A LINE FROM BURLINGTON TO
MCCOOK. THE REMAINDER OF THE AREA WILL HAVE AT LEAST A CHANCE FOR
PRECIPITATION. SEVERE WEATHER IS POSSIBLE WITH LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL EXPECTED. THERE
IS A THREAT FOR FLASH FLOODING ACROSS THE ENTIRE AREA GIVEN HIGH
MOISTURE AVAILABILITY AND SLOW STORM MOVEMENTS BUT FOR THOSE ALONG
AND WEST OF A BURLINGTON TO MCCOOK LINE THE THREAT IS HIGHER GIVEN
RECENT RAINFALL THE PAST FEW DAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING CONTINUES TUESDAY
AFTERNOON AND NIGHT AS WELL AS WEDNESDAY AFTERNOON AND NIGHT...MAINLY
WEST OF A LINE FROM TRENTON TO BURLINGTON.
FOR THURSDAY THROUGH MONDAY OVERALL COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL BE LESS BUT TEMPERATURES WILL BE HOT WITH
NUMEROUS LOCATIONS AT OR ABOVE 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
007
In the hours before
Special weather statement, Jul 11, 9:09 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
909 PM MDT MON JUL 11 2011
NEZ079-120345-
DUNDY-
909 PM MDT MON JUL 11 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 907 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF ALVIN...MOVING NORTHEAST AT 40
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4035 10162 4015 10183 4025 10205 4035 10204
4036 10203 4035 10163
TIME...MOT...LOC 0309Z 216DEG 35KT 4027 10186
BULLERSpecial weather statement, Jul 11, 9:44 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
944 PM MDT MON JUL 11 2011
NEZ079-120415-
DUNDY-
944 PM MDT MON JUL 11 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 940 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF PARKS...MOVING NORTH AT 30 MPH.
A LARGE AMOUNT OF SMALL HAIL...TORRENTIAL RAINFALL...AND WINDS TO 50
MPH ARE EXPECTED WITH THIS STORM. RAINFALL AMOUNTS OF A HALF INCH TO
AN INCH COULD OCCUR IN A SHORT TIME.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4010 10164 4008 10187 4035 10193 4035 10166
4035 10165
TIME...MOT...LOC 0343Z 174DEG 28KT 4019 10177
BULLERThunderstorm Wind, Red Willow
- When
- July 11, 11:06 PM CST
- Where
- Red Willow County, (Mck)mc Cook Arpt
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 40.200, -100.580
Numerous large tree limbs were downed across the city of McCook.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Utah, July 11 to 13, 20113 deaths · 3 injured · $200,000 · 60 kt wind · 4 events
- Damaging Winds and Lightning Strikes in Illinois, July 11, 20111 death · 6 injured · $656,000 · 75 kt wind · 91 events
- Hail and Damaging Winds in Michigan, July 11, 20111 death · 1 injured · $8.3 million · 70 kt wind · 12 events
- Tornado and Damaging Winds in Iowa, July 11, 2011$7.7 million · EF0 · 44 events
- Damaging Winds and Lightning Strike in Iowa, July 11, 2011$3.2 million · 104 kt wind · 56 events
- Damaging Winds and Lightning Strikes in Wisconsin, July 11, 20111 injured · $5.5 million · 70 kt wind · 21 events
- Damaging Winds and Lightning Strike in Indiana, July 11, 20111 injured · $130,000 · 70 kt wind · 37 events
- Damaging Winds in Wisconsin, July 11, 2011$669,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Ohio, July 11, 2011$99,000 · 1.5 in hail · 41 events
- Flash Flooding and Hail in Texas, July 11 to 12, 2011$435,000 · 1.75 in hail · 10 events
- Damaging Winds in Ohio, July 11, 2011$235,000 · 56 kt wind · 16 events
- Damaging Winds in Maryland, July 11, 2011$82,000 · 61 kt wind · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318842.